Originally Posted by Lucky2323
Desperately seeking advice. I was taking Ciprofloxacin to cure a urinary tract infection and I started to get red sores on my genital area that did not hurt, and were not puss filled, just red sores below the skin. I also got a very itchy feeling in my genitals. As soon as I quit taking the Cipro, these red spots went away. Now my question is if this happened to be a herpes outbreak, wouldn't the sores crust over before they went away? I was looking on several cipro sites and it said it possible but very rare that you could develop a rash in the genital areas from this medicine. Please help me out here I am freaking out! thanks
Well, herpes sores do not always crust over before disappearing. The sores can appear in many different forms, including raised bumps which go down over time (as well as in many other different ways - which is one of the reasons so many people have herpes without knowing it - they believe their symptoms are something else).
However, as you were taking this medicine for a urinary tract infection you should definitely consider the possibility that it is some kind of reaction. The only way to know for certain whether or not it was herpes would be if you were tested for herpes. If the sores reappear, you should go to see a doctor and get them looked at. If it's early enough, they might be able to be swabbed and tested for herpes. Or, you could take a blood test - this would be very accurate if it was taken 12 weeks after exposure to the virus, so bear the timescale in mind.
Sorry, we can't tell you what you have over the internet. Good luck - hope it's just a reaction to the meds.